MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 SEALED OUTFLOW GRAFT WITH BEND RELIEF; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 SEALED OUTFLOW GRAFT WITH BEND RELIEF; VENTRICULAR (ASSIST) BYPASS
Model Number 105581US
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that while the outflow graft was being prepped for implant, fraying was noticed at the connector.A new outflow graft was used for implant.
 
Additional Manufacturer Narrative
Manufacture¿s investigation conclusion: evaluation of the returned outflow graft, as well as evaluation of the submitted image, confirmed the loose/fraying threading of the outflow graft.It was reported that while the outflow graft was being prepped for implant, fraying was noticed at the connector.A new outflow graft was used for implant.The outflow graft and outflow graft bend relief were returned in like-new condition.Visual inspection of the proximal end of the outflow graft revealed loose threads/fraying near the graft attachment.The outflow graft bend relief outer layer material appeared unremarkable.The hardware of the outflow graft and outflow graft bend relief were inspected, and no abnormalities were observed.A manufacturing assessment (ma) task was initiated to address fraying of the outflow graft material out of box (oob).An awareness training to the quality assurance procedure was performed to address this issue.Additionally, the procedure was updated to include additional pictures from the complaint to further specify the rejection criteria for unacceptable loose or fraying threads on the outflow graft.No further action was required.Review of the available device history records for lot number 8288086 showed no deviations from manufacturing or qa (quality assurance) specifications.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu) rev.C is currently available.Section 5 of this ifu contains instructions for unpacking the sealed outflow graft (5-15) and preparing the sealed outflow graft (5-16).Section 5 also states that during the implant process, a complete backup system (implant kit and external components) must be available on-site and in close proximity for use in an emergency.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 SEALED OUTFLOW GRAFT WITH BEND RELIEF
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key15953293
Report Number2916596-2022-15633
Device Sequence Number7427240
Product Code DSQ
UDI-Device Identifier00813024013266
UDI-Public00813024013266
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/15/2024
Device Model Number105581US
Device Catalogue Number105581US
Device Lot Number8288086
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American